Alpha-Methyldopa and Carotid-Sinus Hypersensitivity

Paul A. Alfino, Samer Thanavaro, Robert E. Kleiger, Barry F. Zeffren, Thomas A. Aronson, Rodolphe Ruffy

Research output: Contribution to journalLetterpeer-review

4 Scopus citations

Abstract

To the Editor: Various drugs have been shown to cause carotid-sinus hypersensitivity,1 2 3 and recently Bauernfeind et al. indicated that alpha-methyldopa may have produced this abnormal response in a patient.4 However, this was not well documented since the asystole that was triggered by massage of the carotid sinus while the patient was taking alpha methyldopa, and that disappeared upon drug withdrawal, was not reproducible when the drug was reinstituted. We wish to report on two patients who had alpha-methyldopa-induced carotid-sinus hypersensitivity that resolved upon drug cessation and recurred with drug rechallenge. Case 1 was a 57-year-old man who presented with a.

Original languageEnglish
Pages (from-to)344-345
Number of pages2
JournalNew England Journal of Medicine
Volume305
Issue number6
DOIs
StatePublished - Aug 6 1981

Fingerprint

Dive into the research topics of 'Alpha-Methyldopa and Carotid-Sinus Hypersensitivity'. Together they form a unique fingerprint.

Cite this